MAUDE Adverse Event Report: MAKO SURGICAL CORP. SHELL IMPACTION PLATFORM; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. SHELL IMPACTION PLATFORM; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 206270
Medical Device Problem Codes Material Integrity Problem (2978); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
During a mako tha procedure, cup impaction was successful and completed.Upon dismantling the mako cup inserter, the "impaction platform" was cracked and fell apart upon removal from the impactor shaft.Update: was the patient under anesthesia when the event occurred? yes.Were any debris/components left inside of the patient? no debris was left inside the patient, surgeon was happy that all debris/ parts of the broken component were accounted for.Were any components of the device missing or disassembled when the issue occurred? no, the component was complete when the issue occurred.
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted to update sections.Reported event: it was reported that during a mako tha procedure, cup impaction was successful and completed.Upon dismantling the mako cup inserter, the "impaction platform" was cracked and fell apart upon removal from the impactor shaft.Product evaluation and results: product inspection could not be performed as the product was not available for evaluation.Product history review of the device history records indicate 104 devices were manufactured under lot: 45010216 and accepted into final stock on 05/26/2016.No non-conformance were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n: 206270, lot: 45010216 shows 10 additional complaints related to the failure in this investigation.The complaint is pr 1703282, 1846234, 1868097, 1908295, 1951007, 1996045, 2008507, 2035552, 2082560, 2139541.Conclusions: the failure could not be determined as the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no ncs or capas associated with the product and failure mode reported in this event.H3 other text : product was not available for evaluation.
 
Event or Problem Description
During a mako tha procedure, cup impaction was successful and completed.Upon dismantling the mako cup inserter, the "impaction platform" was cracked and fell apart upon removal from the impactor shaft.Update: was the patient under anesthesia when the event occurred? yes.2.Were any debris/components left inside of the patient? no debris was left inside the patient, surgeon was happy that all debris/ parts of the broken component were accounted for.3.Were any components of the device missing or disassembled when the issue occurred? no, the component was complete when the issue occurred.

Brand Name
SHELL IMPACTION PLATFORM
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8889030
Report Number3005985723-2019-00573
Device Sequence Number11586953
Product Code OLO
UDI-Device Identifier00848486022082
UDI-Public00848486022082
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number206270
Device Lot NumberLOT# 45010216
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age47 YR
Patient Weight87